Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 404, NWS Jackson, MS

November 24, 2004Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 24, 2004, 2:26 AM CST for Kemper County, Noxubee County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 24, 2004, 2:26 AM CST (08:26 UTC)
Expired
Nov 24, 2004, 3:30 AM CST
In force
64 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 115 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 12:45 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1370 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 240826
SVRJAN
MSC069-103-240930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
225 AM CST WED NOV 24 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI
  NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 330 AM CST

* AT 225 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 14 MILES WEST OF         
  DEKALB...MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE KALB BY 240 AM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
TUHNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE
OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3293 8891 3269 8891 3271 8838 3312 8832
      3303 8867 3294 8880

$$

EEC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 9:30 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 23, 9:30 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
930 PM CST TUE NOV 23 2004

.UPDATED...WILL DO A COSMETIC UPDATE TO ADJUST WORDING...REMOVE ANY
EVENING OR AFTER MIDNIGHT WORDING WHERE POSSIBLE. WILL ALSO ADJUST
TEMPS MAINLY SOUTH AND CENTRAL. NO OTHER CHANGES POSSIBLE AT THIS
TIME.

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THRU 24/12Z MSZ018-019-025>052 TORNADO WATCH
888 THRU 24/8Z MSZ018-019-025>029>038-040>042 TORNADO WATCH 890 THRU
24/8Z MSZ047-043>045-048>051-053>056-059>064
LA...FLASH FLOOD WATCH THRU 24/12Z LAZ007>009-015-016 TORNADO WATCH
890 THROUGH 24/08Z LAZ008-009-015-016-023>026
AR...FLASH FLOOD WATCH THRU 24/12Z ARZ074-075

&&
Hazardous weather outlook, Nov 23, 2:30 PM CST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CST TUE NOV 23 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
242030-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
230 PM CST TUE NOV 23 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI LATE
THIS AFTERNOON AND TONIGHT.  SCATTERED SEVERE THUNDERSTORMS ARE
EXPECTED OVER EAST MISSISSIPPI	TONIGHT.

AN INTENSE UPPER LEVEL LOW PRESSURE SYSTEM OVER THE SOUTHERN
PLAINS WILL CONTINUE TO MOVE EAST TOWARD THE LOWER MISSISSIPPI
VALLEY REGION TONIGHT.	A VERY WARM AND UNSTABLE AIRMASS IS IN
PLACE. SEVERE THUNDERSTORMS ARE ERUPTING OVER CENTRAL LOUISIANA
ALONG A WARM FRONT...AND THEY WILL MOVE INTO AREAS WEST OF THE
MISSISSIPPI RIVER BEFORE DARK.

WIND FLOW THROUGH THE ATMOSPHERE WILL INCREASE DRAMATICALLY BY
LATE AFTERNOON AS THE INTENSE LOW PRESSURE SYSTEM PIVOTS THIS
WAY. A STRONG UPPER LEVEL JET WILL SWING INTO THE LOWER
MISSISSIPPI RIVER VALLEY AS THE ASSOCIATED LOWER LEVEL JET
PUNCHES INTO THE AREA. THIS WILL RESULT IN A POWERFUL STORM
ENVIRONMENT WITH INTENSE WIND SHEAR THROUGH THE ATMOSPHERE AND
ABUNDANT MOISTURE AND INSTABILITY TO PRODUCE  LONG LIVED
SUPERCELL THUNDERSTORMS. THE INTENSE WIND SHEAR IN PLACE WILL
RESULT IN  TORNADO DEVELOPMENT PROGRESSING FROM WEST TO EAST...
ESPECIALLY IN AREAS ALONG AND WEST OF INTERSTATE 55 THROUGH
TONIGHT .  THESE STORMS WILL ALSO HAVE THE POTENTIAL FOR LARGE
HAIL AND DAMAGING WIND GUSTS TO 80 MPH.

THESE ATMOSPHERIC  CONDITIONS WILL SPREAD ACROSS THE REST OF THE
FORECAST AREA TONIGHT AS THE UPPER LOW PIVOTS TO THE NORTHEAST
AND THE COLD FRONT PROGRESSES EASTWARD. THE POTENTIAL FOR SEVERE
STORMS WILL CONTINUE INTO THE NIGHTTIME HOURS OVER WESTERN AREAS
AND CONTINUE FOR EAST MISSISSIPPI THROUGH SUNRISE.

...FLOODING...
A VERY MOIST AIRMASS WILL LEND TO THUNDERSTORMS WITH TORRENTIAL
RAINFALL OVER MUCH OF THE OUTLOOK AREA TONIGHT. RAINFALL OF TWO
TO THREE INCHES MAY FALL IN A SHORT TIME. SOILS ARE VERY MOIST
AND SUCH INTENSE RAINFALL COULD LEAD TO SIGNIFICANT FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
A COOLER AIRMASS WILL MOVE IN FOR WEDNESDAY NIGHT AND
THANKSGIVING DAY. A COMBINATION OF DRY AIR...NEAR CALM WINDS AND
CLEAR SKIES...WILL BRING THE POTENTIAL FOR THE AREAS FIRST FREEZE
FRIDAY MORNING. AT THIS TIME...AREAS OVER EAST MISSISSIPPI ALONG
AND NORTH OF I-20 HAVE THE GREATEST POTENTIAL.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS..WILL BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Nov 24, 1:41 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
141 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     2 N GLUCKSTADT          32.54N 90.10W
11/24/2004                   MADISON            MS   EMERGENCY MNGR

            FEW TREES DOWN IN THE LAKE CAROLINE AREA...STANDING WATER
            ON SOME ROADS

&&

BURSE
Local storm report, Nov 24, 2:01 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
201 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             SANDHILL                32.49N 89.88W
11/24/2004  0.75 INCH        RANKIN             MS   TRAINED SPOTTER

&&

BURSE
Local storm report, Nov 24, 2:03 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
203 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             3 NW MORTON             32.39N 89.69W
11/24/2004  1.75 INCH        SCOTT              MS   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED NEAR HWY 481 NEAR MORTON

&&

BURSE
Local storm report, Nov 24, 2:04 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     TSTM WND DMG     FAYETTE                 31.71N 91.06W
11/24/2004                   JEFFERSON          MS   AIRPLANE PILOT

            NUMEROUS TREES/LIMBS DOWN IN UNION CHURCH AND FAYETTE AT
            HWY 28 AND 552.

&&

BURSE
Local storm report, Nov 24, 2:12 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FLASH FLOOD      5 W PHILADELPHIA        32.77N 89.20W
11/24/2004                   NESHOBA            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN 5 MI WEST OF PHILADELPHIA

&&

BURSE
Local storm report, Nov 24, 2:24 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
224 AM CST WED NOV 24 2004

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TORNADO          MENDENHALL              31.96N 89.87W
11/24/2004                   SIMPSON            MS   EMERGENCY MNGR

            WIDESPREAD DAMAGE IN SIMPSON COUNTY LIKELY FROM
            TORNADO...INCLUDING TREES DOWN AND DAMAGED HOMES AND
            MOBILE HOMES.

&&

BURSE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:12 PM CSTSevere Thunderstorm WarningJANWashington48 min
Nov 23, 6:15 PM CSTSevere Thunderstorm WarningJANGrenada30 min
Nov 23, 6:25 PM CSTTornado WarningJANGrenada35 min
Nov 23, 6:33 PM CSTSevere Thunderstorm WarningJANHumphreys, Sunflower42 min
Nov 23, 6:42 PM CSTSevere Thunderstorm WarningJANLowndes33 min
Nov 23, 6:57 PM CSTSevere Thunderstorm WarningJANLeflore33 min
Nov 23, 7:15 PM CSTSevere Thunderstorm WarningJANLowndes15 min
Nov 23, 7:24 PM CSTSevere Thunderstorm WarningJANGrenada66 min
Nov 23, 7:28 PM CSTSevere Thunderstorm WarningJANCarroll47 min
Nov 23, 7:56 PM CSTSevere Thunderstorm WarningJANWashington49 min
Nov 23, 8:46 PM CSTFlash Flood WarningJANWashington3 hr
Nov 23, 9:15 PM CSTSevere Thunderstorm WarningJANClay35 min
Nov 23, 9:35 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren25 min
Nov 23, 9:48 PM CSTSevere Thunderstorm WarningJANSharkey27 min
Nov 23, 9:52 PM CSTFlash Flood WarningJANCarroll, Grenada, Leflore3 hr
Nov 23, 10:03 PM CSTSevere Thunderstorm WarningJANHumphreys, Yazoo27 min
Nov 23, 10:07 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren38 min
Nov 23, 10:26 PM CSTSevere Thunderstorm WarningJANHolmes49 min
Nov 23, 10:30 PM CSTTornado WarningJANClaiborne45 min
Nov 23, 10:41 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson34 min
Nov 23, 10:54 PM CSTSevere Thunderstorm WarningJANWarren51 min
Nov 23, 11:01 PM CSTTornado WarningJANAdams39 min
Nov 23, 11:27 PM CSTTornado WarningJANJefferson48 min
Nov 23, 11:31 PM CSTTornado WarningJANHinds, Warren59 min
Nov 23, 11:35 PM CSTTornado WarningJANAdams55 min
Nov 23, 11:56 PM CSTTornado WarningJANClaiborne49 min
Nov 24, 12:15 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson35 min
Nov 24, 12:17 AM CSTTornado WarningJANMadison58 min
Nov 24, 12:24 AM CSTTornado WarningJANCopiah, Hinds51 min
Nov 24, 12:31 AM CSTSevere Thunderstorm WarningJANAdams29 min
Nov 24, 12:34 AM CSTSevere Thunderstorm WarningJANLawrence, Lincoln41 min
Nov 24, 12:40 AM CSTSevere Thunderstorm WarningJANRankin35 min
Nov 24, 12:46 AM CSTTornado WarningJANLawrence44 min
Nov 24, 12:52 AM CSTTornado WarningJANSimpson38 min
Nov 24, 12:53 AM CSTTornado WarningJANLincoln52 min
Nov 24, 1:02 AM CSTTornado WarningJANLeake, Rankin, Scott58 min
Nov 24, 1:25 AM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson50 min
Nov 24, 1:26 AM CSTTornado WarningJANSimpson, Smith64 min
Nov 24, 1:29 AM CSTTornado WarningJANLawrence31 min
Nov 24, 1:37 AM CSTTornado WarningJANJefferson Davis38 min
Nov 24, 1:46 AM CSTTornado WarningJANNeshoba44 min
Nov 24, 1:59 AM CSTTornado WarningJANLawrence, Marion46 min
Nov 24, 2:00 AM CSTSevere Thunderstorm WarningJANScott30 min
Nov 24, 2:03 AM CSTTornado WarningJANJasper57 min
Nov 24, 2:11 AM CSTTornado WarningJANCovington, Jefferson Davis64 min
Nov 24, 2:19 AM CSTTornado WarningJANNewton41 min
Nov 24, 2:25 AM CSTTornado WarningJANWinston35 min
Nov 24, 2:37 AM CSTTornado WarningJANLauderdale58 min
Nov 24, 2:43 AM CSTTornado WarningJANNoxubee62 min
Nov 24, 2:46 AM CSTTornado WarningJANMarion44 min
Nov 24, 2:58 AM CSTTornado WarningJANJones47 min
Nov 24, 3:04 AM CSTTornado WarningJANLamar41 min
Nov 24, 3:22 AM CSTTornado WarningJANForrest23 min
Nov 24, 3:56 AM CSTTornado WarningJANForrest34 min
Nov 24, 4:06 AM CSTSevere Thunderstorm WarningJANJones24 min
Nov 24, 4:48 AM CSTSevere Thunderstorm WarningJANForrest27 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.